A TRIP TO THE ER AND ANOTHER WEEK IN THE HOSPITAL!! :(

nanaellen
By nanaellen Latest Reply 2011-04-24 07:42:51 -0500
Started 2011-04-22 10:58:45 -0500

Hi to all my DC friends, just letting you all know that I'm still here! Been in the Hospital all week! Just got sprung yesterday, still not up to par yet. At least THIS time I got some answers! Seems I have a narrowing at the pancreatic duct. Good news is it's treatable. Bad news is the treatment is prednisone. Prednisone and I are not good friends! It took me the last 6 months to lose 37 lbs. and just this last week to get my BS #'s down and NOW this which causes BS to go outrageously high AND weight gain within a week or so!! So NOW what??!! I have until next Thurs. when I see the specialist so I'm trying to get as much info and questions together for him. Any suggestions other than the obvious?? I KNOW I'm going to ask if there is any other med I can go on but what else??!! Prednisone works GREAT for pain for me but nothing else! So I'm wondering if it's worth it??!! This is the 4th time since Nov. that I've had pancreatitus. Makes me never want to eat again and we all know that won't work!! Thanks for listening! Ellen and yes even though I'm still smilin'!!


9 replies

Pynetree
Pynetree 2011-04-22 20:51:25 -0500 Report

Hi Ellen,
Glad you are out of the hospital. Love this site for all the understanding people! Ray is right(as he usually is) Your Pharmacist knows more about drugs and their interactions and side effects, than most Dr.'s .And the hint about the power of positive thought, and being around positive people will be a big help. Just try to eat healthy…and don't overdo…give your body healing time! I'll add you to my prayers. Hope you feel better soon. Theresa

nanaellen
nanaellen 2011-04-23 21:50:35 -0500 Report

Thanks Theresa! It was SSSOOOO good to be back in my own bed!! After all I just paid $700.00 for a New one!! LOL And your absolutely right I NEED that positivity and optomism especially right now!!! Thanks again for the warm thoughts and prayers!! Ellen :)

Pynetree
Pynetree 2011-04-24 07:42:51 -0500 Report

LOL! Ellen I know that feeling! In '05 we had just gone from a double to new king size bed - then I had a minor fall in the bathroom…ended up in the ER, May5 -long story short, never came home till August 28th! And THEN had to sleep in a Rx rented wound care hospital bed till January! So getting back into my own new bed was wonderful! Enjoy!

RAYT721
RAYT721 2011-04-22 18:12:58 -0500 Report

First of all I love your attitude! I think your smile is contagious. Guess what? I seem to have one now also. :) In addition to talking to your doctors about the medications you need, chat with your pharmacist as well. They may have advice for you that the doctors do not. Medication is their specialties so they may be able to help you find a substitute without the side effects you get from predisone. Congratulations on your 37 pound loss. That's an accomplishment! Exercise can help but make sure what you do fits in with what you CAN do. Going overboard on anything is only going to burn you out, not burn your calories. Make sure to eat smaller amounts of food and more often. Don't let your body go into starvation mode or you'll lose your mind before you lose weight. Stay away from negative people and surround yourself with positive ones.

nanaellen
nanaellen 2011-04-22 20:33:00 -0500 Report

Thanks for all your optimism!! Talking to my pharmacist is a great idea!! Honestly don't know why I didn't think of it myself!! My pharmacist and I have a great relationship!! We're even on a first name basis and she ALWAYS helps me out even with online coupons!! ;) I'm still not quite sure HOW I lost the weight maybe because I have been eating smaller and more often. Didn't realize I lost anything till they weighed me in the hospital! When I went to have my gall bladder (in Nov.) out they told me I weighed 239 lbs and Mon they told me 202 lbs!! I had the nurse chuckling cause I asked her if she was sure their scale was right!! LOL And positive people is EXACTLY why I come here!!! ;) Thanks for everything! Ellen :)

Graylin Bee
Graylin Bee 2011-04-22 16:31:21 -0500 Report

So very glad you are back. It can be tricky getting out of the hospital. How long would you have to be on prednisone? Does it only treat the pain, or undo the narrowing of the duct? Sorry I don't have any answers about your problem. I am sure you will be able to slueth out some good questions by next Thurs.

nanaellen
nanaellen 2011-04-22 16:46:31 -0500 Report

Thank you! As far as I'm understanding it right now the prednisone is going to be used to treat the pancreas, but not sure and not sure how long I'll have to take it. That's what worries me! I JUST lost 37 lbs. and if I HAVE to take the pred. I will gain it all back and then some in a matter of 2 weeks!!

Next Discussion: insulin »